Alert archive / Massachusetts / Small Craft Advisories in 2012
Small Craft Advisory 20, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 17, 2012, 3:14 AM EST. It took effect at Feb 17, 2012, 6:00 PM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 3:14 AM EST (08:14 UTC)
- In effect from
- Feb 17, 2012, 6:00 PM EST
- Expired
- Feb 19, 2012, 3:28 AM EST
- In force
- 33 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
830 WHUS71 KBOX 170814 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 314 AM EST FRI FEB 17 2012 ANZ250-254>256-171615- /O.NEW.KBOX.SC.Y.0020.120217T2300Z-120218T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 314 AM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST SATURDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-171615- /O.NEW.KBOX.SC.Y.0020.120217T2300Z-120218T1700Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 314 AM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST SATURDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-171615- /O.NEW.KBOX.SC.Y.0020.120217T2300Z-120218T1700Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 314 AM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST SATURDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
104 WHUS71 KBOX 171517 AAA MWWBOX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 1017 AM EST FRI FEB 17 2012 ANZ250-254>256-172330- /O.CON.KBOX.SC.Y.0020.120217T2300Z-120218T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1017 AM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-172330- /O.CON.KBOX.SC.Y.0020.120217T2300Z-120218T1700Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 1017 AM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-172330- /O.CON.KBOX.SC.Y.0020.120217T2300Z-120218T1700Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 1017 AM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
924 WHUS71 KBOX 172145 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 445 PM EST FRI FEB 17 2012 ANZ250-254>256-180545- /O.CON.KBOX.SC.Y.0020.120217T2300Z-120218T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 445 PM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-180545- /O.CON.KBOX.SC.Y.0020.120217T2300Z-120218T1700Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 445 PM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-180545- /O.CON.KBOX.SC.Y.0020.120217T2300Z-120218T1700Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 445 PM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
570 WHUS71 KBOX 180234 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 934 PM EST FRI FEB 17 2012 ANZ250-254>256-181045- /O.CON.KBOX.SC.Y.0020.000000T0000Z-120218T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 934 PM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-181045- /O.CON.KBOX.SC.Y.0020.000000T0000Z-120218T1700Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 934 PM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>235-237-181045- /O.CON.KBOX.SC.Y.0020.000000T0000Z-120218T1700Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 934 PM EST FRI FEB 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
284 WHUS71 KBOX 180917 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 417 AM EST SAT FEB 18 2012 ANZ250-254>256-181730- /O.EXT.KBOX.SC.Y.0020.000000T0000Z-120218T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 417 AM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-251-181500- /O.EXT.KBOX.SC.Y.0020.000000T0000Z-120218T1500Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 417 AM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
631 WHUS71 KBOX 181447 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 947 AM EST SAT FEB 18 2012 ANZ231>235-237-251-181600- /O.CAN.KBOX.SC.Y.0020.000000T0000Z-120218T1500Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 947 AM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. ALTHOUGH A FEW GUSTS MAY REACH 25 KT OVER THE NEAR SHORT WATERS THIS MORNING...WINDS WILL BE PROGRESSIVELY WEAKENING. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ250-254>256-182100- /O.EXT.KBOX.SC.Y.0020.000000T0000Z-120218T2100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 947 AM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
584 WHUS71 KBOX 182049 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 349 PM EST SAT FEB 18 2012 ANZ250-254-182200- /O.CAN.KBOX.SC.Y.0020.000000T0000Z-120218T2100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 349 PM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED THIS AFTERNOON...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ255-256-190500- /O.EXT.KBOX.SC.Y.0020.000000T0000Z-120219T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 349 PM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
187 WHUS71 KBOX 190309 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1009 PM EST SAT FEB 18 2012 ANZ255-256-191115- /O.CON.KBOX.SC.Y.0020.000000T0000Z-120219T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1009 PM EST SAT FEB 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS AROUND 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
304 WHUS71 KBOX 190828 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 328 AM EST SUN FEB 19 2012 ANZ255-256-190930- /O.CAN.KBOX.SC.Y.0020.000000T0000Z-120219T1200Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 328 AM EST SUN FEB 19 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY THRESHOLDS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 3:04 AM EST, 10 minutes earlier.
Area forecast discussion, Feb 17, 3:04 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
304 AM EST FRI FEB 17 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY FOLLOWED BY DRY AND
COOLER WEATHER TONIGHT INTO SAT. ANOTHER COLD FRONT MAY BRING
SCATTERED SNOW SHOWERS SAT EVENING. MAINLY DRY WEATHER IS EXPECTED
SUN AND SUN NIGHT AS AN OCEAN STORM TRACKS WELL SOUTH OF NEW ENG.
BLUSTERY AND COOL CONDITIONS MONDAY...FOLLOWED BY A MODERATING
TREND WHICH MAY BE ACCOMPANIED BY SHOWERS WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT WILL BE MOVING ACROSS SNE THIS MORNING INTO EARLY
AFTERNOON. DEEP LAYER MOISTURE AND MODEST QG FORCING SUGGESTS A
PERIOD OF PRE-FRONTAL SHOWERS THIS MORNING...ESPECIALLY E NEW ENG
AFT DAYBREAK. NAM CONTINUES TO INDICATE STEEP MID LEVEL LAPSE RATES
AHEAD OF THE FRONT ACROSS E MA WHICH MAY LEAD TO SOME ENHANCEMENT OF
THE SHOWERS...BUT GFS IS MUCH LESS ROBUST WITH THE LAPSE RATES.
AFTER FROPA EXPECT GRADUAL CLEARING FROM WEST TO EAST...OCCURRING
LATE MORNING W NEW ENG AND DURING THE AFTERNOON IN THE EAST. WIND
SHIFT TO W/NW BEHIND THE FRONT AND BECOMING GUSTY THIS AFTERNOON.
COLDER AIR LAGS WELL BEHIND THE FRONT SO EXPECTING ANOTHER DAY OF
ABOVE NORMAL TEMPS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
HIGH PRES BUILDS ACROSS MID ATLC REGION WITH NW FLOW ACROSS SNE.
DRY AND SEASONABLY COLD CONDITIONS EXPECTED...BUT A FEW UPSLOPE
FLURRIES OR SNOW SHOWERS MAY SPILL INTO THE BERKSHIRES.
SATURDAY...
RATHER POTENT MID LEVEL SHORTWAVE WILL BE MOVING INTO THE EASTERN GT
LAKES BY DAYS END. SFC REFLECTION IN THE FORM OF A WEAKENING WAVE
ALONG A FRONTAL BOUNDARY APPROACHES NEW ENG TOWARD EVENING.
SUNSHINE WILL GIVE WAY TO INCREASING AFTERNOON CLOUDS. SCT SNOW
SHOWERS MAY DEVELOP ACROSS NW ZONES LATE IN THE DAY AS AREA OF DEEP
LAYER MOISTURE MOVES IN FROM THE WEST COMBINED WITH DECENT 500-300
MB QG FORCING FROM THE SHORTWAVE. TIMING NOT CERTAIN AND IT IS
POSSIBLE ANY SNOW SHOWERS HOLD OFF TIL SAT EVENING WHEN A FEW
SQUALLS ALSO POSSIBLE AS VERY STEEP MID LEVEL LAPSE RATES DEVELOP TO
THE N IN RESPONSE TO COLD POOL ALOFT. LEANED TOWARD COOLER BIAS
CORRECTED MOS FOR MAX TEMPS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
OVERVIEW...
THE BIG STORY FOR THIS PERIOD IS THE POSSIBLE COASTAL STORM
DEVELOPING AROUND THE MID ATLC COAST THIS WEEKEND AND ITS TRACK
ACROSS THE WESTERN ATLC. TODAY/S 12Z MODEL SUITE ALL APPEAR TO BE IN
GOOD AGREEMENT IN KEEPING THE NORTHERN AND SOUTHERN STREAMS
SEPARATE...WITH HIGH PRESSURE HOLDING THE DEVELOPING LOW AT BAY AT
LEAST FOR MOST OF THE REGION. H5 PATTERN REMAINS PROGRESSIVE...WITH
A POSITIVELY TILTED SHORT WAVE TROUGH ASSOCIATED WITH THIS LOW. WILL
STILL NEED TO MONITOR FUTURE MODEL SOLUTIONS...BUT CONFIDENCE IS
INCREASING FOR LESSER EFFECTS FROM THIS SYSTEM. BEYOND THIS...MODELS
STILL SHOWING A FAST FLOW ALOFT...WITH TIMING ISSUES EARLY NEXT WEEK
THROUGH THE END OF THE PERIOD. HOWEVER...THERE IS GOOD CONTINUITY OF
A WARMING TREND RETURNING BY THE MIDDLE OF NEXT WEEK AFTER SOME NEAR
NORMAL TEMPERATURES FOR MONDAY AND TUESDAY.
SATURDAY...EXPECT DRY CONDITIONS BUT INCREASING CLOUDS DURING THE
DAY AS WEAK CLIPPER TYPE SHORT WAVE WORKS ACROSS IN THE NORTHERN
STREAM OUT OF THE GREAT LAKES. RATHER MOISTURE STARVED...SO NOT
EXPECT A WHOLE LOT PRECIP WITH THIS FEATURE. HAVE MAINLY SLIGHT
CHANCE POPS GOING. SOME MOISTURE FROM THE DEVELOPING MID ATLC
COASTAL LOW MAY START TO WORK INTO THIS WEAKER LOW...BUT WILL WEAKEN
EVEN FURTHER SAT NIGHT. DAYTIME HIGHS WILL MAINLY BE IN THE 40S.
SUNDAY-SUNDAY NIGHT...CLOUD SHIELD WILL REMAIN ACROSS THE REGION AS
COASTAL LOW TAKES SHAPE AND MOVES E-NE. INTERESTING TO NOTE THAT HPC
FEELS THE 12Z OP ECMWF RUN HAS SOME INITIALIZATION ISSUES WHICH
GIVES LESS CREDENCE TO ITS SOLUTION...THOUGH APPEARS TO BE IN PRETTY
GOOD AGREEMENT WITH THE CANADIAN GGEM. IN ANY EVENT...ALL MODELS
TEND TO KEEP THE MAJORITY OF PRECIP WELL S OF THE REGION. LEANED
TOWARD A BLEND OF HPC AND GFS FOR THIS PORTION OF THE FORECAST. THE
GFS REMAINS THE FURTHEST N WITH THE PRECIP SHIELD...AND CAN NOT RULE
THIS OUT FOR NOW. MOS GUIDANCE DID GIVE LIKELY POPS INTO THE OUTER
CAPE AND NANTUCKET...BUT FEEL THIS IS STILL TOO HIGH CONSIDERING THE
CONSISTENCE OF EACH MODEL RUN KEEPING THE SYSTEM FURTHER AND FURTHER
S.
SO...HAVE KEPT THE HIGHEST POPS GOING FOR THE S COAST...CAPE COD AND
THE ISLANDS FROM SUNDAY AFTERNOON THROUGH THE PRE DAWN HOURS MONDAY.
WILL SEE LIGHT PRECIP...MAINLY IN THE FORM OF RAIN DURING SUNDAY
WITH SOME POSSIBLE LIGHT SNOW SUN NIGHT AS THE WESTERN EDGE OF THE
PRECIP STARTS TO PUSH OFFSHORE. SOME DIFFERENCES WITH INCREASING
PRES GRADIENT AND NE-N WINDS SUN NIGHT AS LOW DEEPENS OFFSHORE WITH
THE GFS RAPIDLY DEEPENING THIS LOW. HAVE MENTIONED POSSIBLE GUSTS UP
TO 25-30 KT MAINLY ALONG THE E COAST.
MONDAY INTO TUESDAY...LARGE HIGH PRES BUILDS OUT OF THE MIDWEST AND
GREAT LAKES TOWARD THE EASTERN SEABOARD DURING THIS TIMEFRAME. WILL
SEE BLUSTERY N-NW WINDS WITH THE CONTINUED PRESSURE GRADIENT BETWEEN
THE DEPARTING LOW AND THE STRONG HIGH. WILL BE A COOL DAY ON MONDAY
WITH HIGHS MAINLY IN THE 30S THOUGH IT WILL FEEL COOLER DUE TO THE
WINDS.
WITH THE QUICK UPPER LEVEL FLOW IN PLACE...THE HIGH RIDGE WILL BUILD
ACROSS THE REGION DURING TUESDAY...SO WILL START TO SEE MODERATING
TREND RETURN ONCE AGAIN TO THE REGION. HIGHS FORECAST TO REACH INTO
THE LOWER-MID 40S FOR MOST AREAS.
WEDNESDAY-THURSDAY...AS FAST UPPER FLOW CONTINUES ACROSS THE LOWER
48...MODEL SUITE HAVING A DIFFICULT TIME WITH THE TIMING AND TRACK
OF INDIVIDUAL SHORT WAVES ALOFT AS WELL AS SURFACE FEATURES. AT THIS
POINT...DOES APPEAR A WARM FRONT WILL TRY TO PUSH N OF THE REGION
SOMETIME WEDNESDAY...THEN A COLD FRONT WILL PUSH THROUGH SOMETIME
THURSDAY. CONTINUED TO CARRY CHANCE POPS FOR MOST OF THIS
TIMEFRAME...THOUGH TIMING IS STILL IN QUESTION.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH 12Z...WIDESPREAD MVFR/IFR CONDITIONS ACROSS MUCH OF THE
REGION. VFR SE MA AND CAPE/ISLANDS WILL LOWER TO MVFR.
FRIDAY...MVFR/IFR CONDITIONS IN THE MORNING WILL IMPROVE TO VFR
FROM WEST TO EAST 15-20Z WITH ACK LAST TO IMPROVE. HIGH CONFIDENCE
IN TRENDS...LOWER CONFIDENCE ON TIMING. SHOWERS WILL BE MAINLY
CONCENTRATED ACROSS E MA IN THE MORNING. WIND SHIFT TO NW IN THE
MORNING W TERMINALS AND AFTERNOON E TERMINALS.
TONIGHT...HIGH CONFIDENCE VFR. LOCAL MVFR CIGS POSSIBLE IN THE
BERKSHIRES. GUSTY NW WINDS DEVELOPING OUTER CAPE/ISLANDS.
SATURDAY...HIGH CONFIDENCE VFR...BUT LOWERING CIGS IN THE
AFTERNOON. A FEW RA/SNOW SHOWERS POSSIBLE NW ZONES LATE IN THE
DAY.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. MVFR CONDITIONS LIKELY
THIS MORNING WITH A FEW SHOWERS...AND BRIEF IFR CIGS POSSIBLE AFT
12Z. CONDITIONS IMPROVING TO VFR BY 18Z.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SUNDAY...LOW TO MODERATE CONFIDENCE. CONDITIONS REMAIN DEPENDENT
UPON HOW FAR N COASTAL STORM TRACKS TO REGION. AT THIS POINT...
EXPECT MAINLY VFR CONDITIONS NEAR AND N OF THE MASS PIKE. S OF THE
MASS PIKE...MAY SEE PERIODS OF MVFR CIGS VSBYS IN RAIN AND/OR SNOW
WITH THE BEST CHANCE ALONG THE S COAST. ALSO...POTENTIAL FOR NE
WIND GUSTS UP TO 25-30 KT ALONG THE S COAST.
MONDAY...MODERATE TO HIGH CONFIDENCE FOR VFR CONDITIONS. N-NW WIND
GUSTS UP TO 25-30 KT...DIMINISHING EARLY MON NIGHT.
TUESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR CONDITIONS.
&&
.MARINE...
S/SW WINDS WILL SHIFT TO NW BEHIND FROPA THIS AFTERNOON. PRE-FRONTAL
SHOWERS LIKELY THIS MORNING...MOVING OFFSHORE THIS AFTERNOON.
POST-FRONTAL NW WINDS WILL BE INCREASING THOUGH TONIGHT AND WE
ISSUED SCA FOR TONIGHT INTO SAT AS GUSTS TO 25-30 KT EXPECTED. WINDS
MAY TEMPORARILY DIMINISH SAT AFTERNOON...BUT WILL SHIFT TO W/SW AND
INCREASE AGAIN TOWARD EVENING ACROSS S COASTAL WATERS.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SUNDAY...N-NE WINDS PICK UP TO AT LEAST SMALL CRAFT CRITERIA
SUNDAY AFTERNOON.
POTENTIAL FOR AT LEAST SCA NE WINDS AS A COASTAL STORM
TRACKS S OF THE WATERS. NE GALES POSSIBLE IF STORM TRACKS FURTHER
N.
MONDAY...SCA NW WINDS LIKELY WITH A LOW PROB OF GALE FORCE GUSTS.
TUESDAY...W WINDS REMAIN BELOW SMALL CRAFT CRITERIA...THEN BACK TO
SW. LOW PROB OF 25 KT GUSTS ON THE OUTER WATERS TUE NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO NOON EST
SATURDAY FOR ANZ231>235-237-251.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 5 PM EST
SATURDAY FOR ANZ250-254>256.
&&
SYNOPSIS...KJC
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...EVT
AVIATION...KJC/EVT
MARINE...KJC/EVTHazardous weather outlook, Feb 16, 4:00 PM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EST THU FEB 16 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-172100- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 400 PM EST THU FEB 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. A LIGHT ACCUMULATION OF WET SNOW IS POSSIBLE TONIGHT OVER THE HIGHER TERRAIN OF NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. CONFIDENCE IS INCREASING THAT LOW PRESSURE WILL PASS WELL SOUTH OF NEW ENGLAND AROUND THE SUNDAY TO MONDAY TIMEFRAME. HOWEVER...SOME SNOW MAY GRAZE ALONG THE SOUTH COAST...CAPE COD AND THE ISLANDS FOR A TIME LATE SUNDAY INTO SUNDAY NIGHT. GUSTY NORTHEAST WINDS WILL AFFECT THE EAST COAST OF MASSACHUSETTS SUNDAY NIGHT...THEN WILL BACK TO NORTH AND PICK UP ACROSS THE ENTIRE REGION DURING MONDAY AS THE LOW DEPARTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-172100- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 400 PM EST THU FEB 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY OF NORTHEAST GALE FORCE WIND GUSTS SUNDAY NIGHT...MAINLY ACROSS THE OUTER WATERS...SHIFTING TO NORTH TO NORTHWEST DURING MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.